Alert archive / New York / Wind Advisories in 2010
Wind Advisory 8, NWS New York, NY
NWS New York, NY issued this wind advisory at May 8, 2010, 4:01 AM EDT for 4 counties in Connecticut; Hudson County, Passaic County, New Jersey; 9 counties in New York. It took effect at May 8, 2010, 2:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 4:01 AM EDT (08:01 UTC)
- In effect from
- May 8, 2010, 2:00 PM EDT
- Expired
- May 9, 2010, 3:39 PM EDT
- In force
- 26 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS71 KOKX 080801 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 401 AM EDT SAT MAY 8 2010 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO TONIGHT... .INTENSIFYING LOW PRESSURE WILL TRACK THROUGH NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TODAY. ITS STRONG TRAILING COLD FRONT WILL PASS THROUGH THE REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. IN ITS WAKE...STRONG WESTERLY WINDS ARE EXPECTED THIS AFTERNOON WHICH WILL CONTINUE INTO LATE TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-081715- /O.NEW.KOKX.WI.Y.0008.100508T1800Z-100509T1000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 401 AM EDT SAT MAY 8 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO LATE TONIGHT. THE STRONGEST PERIOD OF WINDS WILL BE FROM LATE AFTERNOON THROUGH AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
270 WWUS71 KOKX 081710 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 110 PM EDT SAT MAY 8 2010 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO TONIGHT... .INTENSIFYING LOW PRESSURE WILL TRACK THROUGH EXTREME NORTHERN NEW YORK AND NORTHERN NEW ENGLAND TODAY. ITS STRONG TRAILING COLD FRONT WILL PASS EAST OF THE REGION EARLY THIS AFTERNOON...AND STRONG WEST WINDS ARE EXPECTED IN ITS WAKE THIS AFTERNOON THROUGH TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-090115- /O.CON.KOKX.WI.Y.0008.100508T1800Z-100509T1000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 110 PM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS AFTERNOON...AND CONTINUE THROUGH TONIGHT. THE STRONGEST PERIOD OF WINDS WILL BE FROM LATE AFTERNOON UNTIL AROUND MIDNIGHT. SINCE TREES HAVE FULLY GREENED UP...THE STRESS OF THE WIND ON TREES WILL LIKELY DOWN WEAKER TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. && $$ GOODMAN
986 WWUS71 KOKX 081949 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EDT SAT MAY 8 2010 ...STRONG WINDS EXPECTED INTO SUNDAY MORNING... .INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST UP THE SAINT LAWRENCE RIVER VALLEY...REACHING THE CANADIAN MARITIMES BY SUNDAY MORNING. THE LOW...IN COMBINATION WITH HIGH PRESSURE BUILDING EAST TOWARD THE OHIO VALLEY...WILL GENERATE STRONG WINDS THROUGH SUNDAY MORNING. CTZ005>012-NJZ002>006-011-NYZ067>081-090400- /O.CON.KOKX.WI.Y.0008.000000T0000Z-100509T1000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 349 PM EDT SAT MAY 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE ALREADY OCCURRING IN THE NEW YORK CITY METROPOLITAN AREA AND LOWER HUDSON VALLEY...AND WILL SPREAD INTO EASTERN LONG ISLAND AND CONNECTICUT BY EVENING. THESE STRONG WINDS WILL THEN CONTINUE ACROSS THE ENTIRE REGION INTO SUNDAY MORNING. THE HIGHEST WINDS ARE EXPECTED ACROSS THE NEW YORK CITY METROPOLITAN AREA...LONG ISLAND...AND THE HIGHER INTERIOR ELEVATIONS...WITH THE PERIOD OF STRONGEST WINDS FROM LATE AFTERNOON UNTIL AROUND MIDNIGHT. THE STRESS OF THE WIND ON TREES IN FULL LEAF WILL LIKELY DOWN SOME TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. RESIDENTS SHOULD ALSO AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. && $$ GOODMAN
611 WWUS71 KOKX 090036 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 836 PM EDT SAT MAY 8 2010 ...STRONG WINDS EXPECTED INTO SUNDAY MORNING... .INTENSIFYING LOW PRESSURE WILL MOVE NORTHEAST UP THE SAINT LAWRENCE RIVER VALLEY...REACHING THE CANADIAN MARITIMES BY SUNDAY MORNING. THE LOW...IN COMBINATION WITH HIGH PRESSURE BUILDING EAST TOWARD THE OHIO VALLEY...WILL GENERATE STRONG WINDS THROUGH SUNDAY MORNING. CTZ005>012-NJZ002>006-011-NYZ067>081-090845- /O.EXT.KOKX.WI.Y.0008.000000T0000Z-100509T1500Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 836 PM EDT SAT MAY 8 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT SUNDAY. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ACROSS THE TRI STATE AREA TONIGHT INTO SUNDAY MORNING. THE HIGHEST WINDS ARE EXPECTED ACROSS THE NEW YORK CITY METROPOLITAN AREA...LONG ISLAND...AND THE HIGHER INTERIOR ELEVATIONS...WITH THE PERIOD OF STRONGEST WINDS OCCURRING BEFORE MIDNIGHT. THE STRESS OF THE WIND ON TREES IN FULL LEAF WILL LIKELY DOWN SOME TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. RESIDENTS SHOULD ALSO AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. && $$
979 WWUS71 KOKX 090730 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EDT SUN MAY 9 2010 ...STRONG WINDS CONTINUE TODAY... ...FREEZING CONDITIONS TONIGHT... .LOW PRESSURE WILL SLOWLY DRIFT NORTH THROUGH THE CANADIAN MARITIMES TODAY. THIS LOW...IN COMBINATION WITH HIGH PRESSURE BUILDING EAST TOWARD THE OHIO VALLEY...WILL CONTINUE TO GENERATE STRONG WINDS TODAY. THIS COLD CANADIAN HIGH WILL BUILD TOWARD THE AREA TONIGHT. WITH THIS COLD AIRMASS IN PLACE TONIGHT TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING ACROSS A LARGE PORTION OF THE AREA. CTZ005>012-NJZ002>004-NYZ067>070-091700- /O.NEW.KOKX.FZ.W.0003.100510T0400Z-100510T1300Z/ /O.EXT.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 330 AM EDT SUN MAY 9 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ACROSS THE AREA INTO THIS AFTERNOON. THE HIGHEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS. THE STRESS OF THE WIND ON TREES IN FULL LEAF WILL LIKELY DOWN SOME TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. TEMPERATURES AFTER MIDNIGHT ARE LIKELY TO FALL BELOW FREEZING AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. LOWS BY MONDAY MORNING WILL RANGE IN THE MID 20S TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. RESIDENTS SHOULD ALSO AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ005-006-011-NYZ071>081-091700- /O.EXT.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 330 AM EDT SUN MAY 9 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ACROSS THE AREA INTO THIS AFTERNOON. THE HIGHEST WINDS ARE EXPECTED ACROSS THE NEW YORK AND NEW JERSEY METROPOLITAN AREA. THE STRESS OF THE WIND ON TREES IN FULL LEAF WILL LIKELY DOWN SOME TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. RESIDENTS SHOULD ALSO AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. && $$
887 WWUS71 KOKX 091552 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1152 AM EDT SUN MAY 9 2010 ...STRONG WINDS WILL CONTINUE TODAY...FOLLOWED BY FREEZING CONDITIONS TONIGHT... .LOW PRESSURE WILL SLOWLY DRIFT THROUGH THE CANADIAN MARITIMES TODAY. THIS LOW...IN COMBINATION WITH HIGH PRESSURE BUILDING EAST FROM THE GREAT LAKES AND OHIO VALLEY...WILL CONTINUE TO GENERATE STRONG WINDS TODAY AND PULL COLD AIR SOUTHWARD FROM CANADA. AS THE HIGH BUILDS TOWARD THE AREA TONIGHT...TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING ACROSS A LARGE PORTION OF THE AREA. CTZ005>012-NJZ002>004-NYZ067>070-100000- /O.CON.KOKX.FZ.W.0003.100510T0400Z-100510T1300Z/ /O.CON.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1152 AM EDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE AREA INTO THIS AFTERNOON. THE HIGHEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS. THE STRESS OF THE WIND ON TREES IN FULL LEAF WILL LIKELY DOWN SOME TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. TEMPERATURES AFTER MIDNIGHT ARE LIKELY TO FALL BELOW FREEZING AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. LOWS BY MONDAY MORNING WILL RANGE IN THE MID 20S TO AROUND FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. RESIDENTS SHOULD ALSO AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ005-006-011-NYZ071>081-092200- /O.CON.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1152 AM EDT SUN MAY 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE AREA INTO THIS AFTERNOON. THE STRESS OF THE WIND ON TREES IN FULL LEAF WILL LIKELY DOWN SOME TREES AND SOME LARGE BRANCHES...AND COULD CAUSE SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED ROADS AND BRIDGES. RESIDENTS SHOULD ALSO AVOID PARKING VEHICLES UNDER TREES IF POSSIBLE... AND SECURE ANY OBJECTS THAT COULD BE BLOWN ABOUT BY THE STRONG WINDS. && $$ GOODMAN
834 WWUS71 KOKX 091939 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 PM EDT SUN MAY 9 2010 ...STRONG WINDS WILL DIMINISH TONIGHT... ...FREEZING CONDITIONS EXPECTED TONIGHT AND POSSIBLE MONDAY NIGHT... .AS LOW PRESSURE MOVES NORTH THROUGH THE CANADIAN MARITIMES AND COLD CANADIAN HIGH PRESSURE BUILDS IN FROM THE WEST...WINDS WILL GRADUALLY DIMINISH THIS EVENING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS A LARGE PORTION OF THE AREA TONIGHT... AND POSSIBLY AGAIN MONDAY NIGHT. CTZ005>012-NJZ002>004-NYZ067>070-100345- /O.CAN.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ /O.NEW.KOKX.FZ.A.0002.100511T0400Z-100511T1300Z/ /O.CON.KOKX.FZ.W.0003.100510T0400Z-100510T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 339 PM EDT SUN MAY 9 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. THE WIND ADVISORY HAS BEEN CANCELLED. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. NORTHWEST WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT COULD STILL GUST UP TO 30 MPH AT TIMES INTO THIS EVENING. TEMPERATURES AFTER MIDNIGHT TONIGHT ARE EXPECTED TO FALL BELOW FREEZING. LOWS BY MONDAY MORNING WILL RANGE IN THE UPPER 20S TO AROUND FREEZING. SIMILAR TEMPERATURES ARE LIKELY MONDAY NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ005-011-NYZ071-078>081-100345- /O.CAN.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ /O.NEW.KOKX.FR.Y.0007.100510T0400Z-100510T1300Z/ ESSEX-UNION-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 339 PM EDT SUN MAY 9 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT COULD STILL GUST UP TO 35 MPH AT TIMES INTO THIS EVENING. TEMPERATURES AFTER MIDNIGHT TONIGHT ARE EXPECTED TO FALL INTO THE MID 30S...FAVORABLE FOR THE FORMATION OF FROST. SOME PLACES IN THE HIGHER ELEVATIONS OF WESTERN ESSEX AND UNION COUNTIES...AND IN AND NEAR THE LONG ISLAND PINE BARRENS..COULD SEE TEMPERATURES AROUND FREEZING. SIMILAR TEMPERATURES ARE LIKELY MONDAY NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. BELOW FREEZING AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. LOWS BY MONDAY MORNING WILL RANGE IN THE UPPER 20S TO AROUND FREEZING. SIMILAR TEMPERATURES ARE LIKELY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NJZ006-NYZ072>077-092045- /O.CAN.KOKX.WI.Y.0008.000000T0000Z-100509T2200Z/ HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU- 339 PM EDT SUN MAY 9 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL GRADUALLY DIMINISH TONIGHT...BUT COULD STILL GUST UP TO 35 MPH AT TIMES INTO THIS EVENING. $$ GOODMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at May 8, 3:43 AM EDT, 18 minutes earlier.
Area forecast discussion, May 8, 3:43 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT SAT MAY 8 2010
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL MOVE INTO SOUTHERN CANADA
TODAY AS AN ASSOCIATED COLD FRONT MOVES THROUGH THE REGION THIS
AFTERNOON. THE LOW MOVES INTO SOUTHEASTERN CANADA AND STRENGTHENS
TONIGHT AND SUNDAY AS HIGH PRESSURE BUILDS TO THE WEST. THE HIGH
WILL REMAIN IN CONTROL INTO THE EARLY PORTION OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONTAL BOUNDARY NORTH OF THE AREA WITH WEAK THERMAL RIDGE
ACROSS THE AREA EARLY THIS MORNING. COLD FRONT RAPIDLY APPROACHES
FROM THE WEST TODAY AND MOVES THROUGH THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL MOVE INTO THE AREA THIS MORNING AND EXIT BY
LATE THIS AFTERNOON. WILL BE A BRIEF OPPORTUNITY FOR ANY STRONGER
THUNDERSTORMS TO DEVELOP LATE THIS MORNING INTO EARLY THIS
AFTERNOON WITH LIMITED DESTABILIZATION. STRONG SHEAR WILL ALSO
LIMIT STRONGER STORMS. BEST DYNAMICS WILL BE NORTH OF THE
REGION...AREA IN RIGHT FRONT QUAD BEFORE COLD FRONTAL PASSAGE.
HOWEVER SOME GUSTY WINDS MAY ACCOMPANY ANY STORMS THAT DO DEVELOP
WITH STRONG WINDS ALOFT.
BEHIND THE COLD FRONT WESTERLY WINDS DEVELOP WITH SUSTAINED WINDS
NEAR ADVISORY LEVELS AND GUSTS LIKELY EXCEEDING. WILL HAVE A WIND
ADVISORY FOR THE ENTIRE REGION STARTING THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE LOW WILL BE NORTHEAST OF THE AREA WITH THE COLD FRONT OFF THE
COAST. BY THE START OF THE PERIOD SHOWERS WILL BE EAST OF THE
REGION. STRONG AND GUSTY WINDS WILL DEVELOP ACROSS THE REGION AS
STRONG COLD ADVECTION MOVES IN AND THE LOW DEEPENS ACROSS
SOUTHEASTERN CANADA. WILL CONTINUE WITH THE WIND ADVISORY THROUGH
THE TONIGHT PERIOD...HOWEVER COLD ADVECTION AND MIXING WEAKENS
AFTER 09Z. WILL BE A CHILLY NIGHT ACROSS INTERIOR SECTIONS WITH
TEMPERATURES IN THE MID 30S. HOWEVER THE WINDY CONDITIONS AND DRY
CONDITIONS WILL PREVENT FROST FORMATION. SUNDAY NIGHT WINDS WILL
LIKELY BE LIGHTER WITH CLEAR SKIES...AND TEMPERATURES A COUPLE OF
DEGREES LOWER. MAY BE SEVERAL HOURS OF TEMPERATURES AT OR BELOW
FREEZING WELL INLAND...SO WILL HAVE TO CONSIDER FREEZE WARNINGS
AND/OR FROST ADVISORIES SUNDAY NIGHT.
SURFACE HIGH CONTINUES TO BUILD IN MONDAY WITH RIDGING ALOFT.
MAINLY CLEAR SKIES...SOME DOWNSLOPING...AND MIXING TO 800
MILLIBARS TRANSLATES TO HIGHS IN THE LOWER 60S FOR NYC AND URBANIZED
NORTHEASTERN NJ...AND AROUND 60 ELSEWHERE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
STARTING OUT MONDAY NIGHT...ONLY INCREASING CIRRUS AS HIGH PRESSURE
MOVES OVERHEAD. GOOD RADIATIONAL COOLING AT LEAST INITIALLY FOR
INTERIOR AND OUTLYING LOCATIONS.
WAA ALOFT ON TUESDAY...WARM FRONT AT SURFACE COMING THROUGH BY WED
MORNING. CLOUDS INCREASE THROUGH THE DAY. CHANCE POPS TUESDAY NIGHT
THROUGH WED AS RAIN CONTINUES WITH CENTRAL LOW ATTACHED TO WARM
FRONT MOVING ACROSS THE REGION. LOWER BOUNDARY LAYER SEEMS TO BE
RATHER STABLE WITH ECMWF SHOWING NO MUCAPE AND GFS SHOWING MARGINAL
MUCAPE WITH ONLY A FEW HUNDRED J/KG. THEREFORE...JUST KEPT WITH
SHOWERS FOR NOW AND LEFT OUT THUNDER SINCE FORECAST IS LEANING
MORE TOWARDS THE ECMWF IN THIS TIME FRAME.
DIFFERENCES QUITE APPARENT BETWEEN GFS AND ECMWF DURING THIS
TIME FRAME. ECMWF SLOWER WITH THE EASTWARD MOVEMENT OF THIS LOW WHILE
GFS IS FASTER AND MORE PROGRESSIVE. GFS HAS DEEPER UPPER LEVEL LOW
IN SOUTHEAST CANADA THAT WILL BE IMPARTING GREATER FORCING FOR THE
SURFACE LOW TO MOVE OFFSHORE WITH GREATER SPEED OF FLOW AT 500
HPA.
WOULD THINK RAIN WINDS DOWN WED NIGHT INTO THURSDAY MORNING FROM
WEST TO EAST WHICH REPRESENTS A COMPROMISE BETWEEN THE TWO
MODELS. AGAIN...A LOT WILL BE DEPENDENT ON THE EVOLUTION OF THE
LOW AND IF IT LINGERS NEARBY AS IT PASSES OFFSHORE. SOME DECREASE
IN CLOUDS THURSDAY AS HIGH PRESSURE FROM NORTH BUILDS IN. THIS
HIGH LASTS THROUGH FRIDAY AND ECMWF FAVORED IN THIS TIME FRAME AS
GFS SEEMS TOO QUICK WITH NEXT SYSTEM MOVING IN. WILL HAVE
INCREASING CLOUDS ON FRIDAY AS AXIS OF HIGH PRESSURE SHIFTS EAST
WITH CHANCE SHOWERS POPS BEGINNING AGAIN LATE FRIDAY WITH APPROACH
OF NEXT SYSTEM.
TEMPS TREND A LITTLE BELOW NORMAL TUESDAY AND WEDNESDAY AND NEAR
NORMAL FOR REST OF WEEK.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SURFACE WARM FRONT CROSSES AROUND DAYBREAK THIS MORNING WITH
STRONG COLD FRONT CROSSING DURING LATE MORNING/EARLY
AFTERNOON. LIGHT SOUTH WINDS VEER TO THE SW TOWARDS DAYBREAK WITH GUSTS
UP TO 25 KT AHEAD OF THE FRONT...FOLLOWED BY POST- FRONTAL WIND
GUSTS UP TO 45 KT FROM THE WEST. STRONGEST WINDS TO DEVELOP AFTER
18Z- 20Z ACROSS THE NYC TERMINALS AND CONTINUE INTO THE EVENING.
WINDS FORECAST TO STAY LEFT OF 310 IN THE AFTERNOON...270-290.
LLWS EXPECTED TOWARDS DAYBREAK AS 40-50KT 2KFT LLJ WORKS OVER THE
REGION.
POSSIBLE BRIEF MVFR OR IFR THIS MORNING BETWEEN 10Z AND 15Z WITH
WARM FRONT AND THEN WITH ANY SHRA ACTIVITY WITH COLD FRONTAL
PASSAGE...THEN VFR AGAIN BY SATURDAY AFTERNOON.
HAVE ADDED CB TO WESTERN TERMINALS THIS MORNING WITH POTENTIAL
FOR CONVECTION WITH COLD FRONT. CONFIDENCE NOT HIGH ENOUGH TO PUT
IN EXPLICITLY IN TAFS. STRONG WINDS WILL BE MAIN THREAT IF ANY
CONVECTION DEVELOPS.
KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
08/12Z 19014G20KT
08/13Z 19015G23KT
08/14Z 21016G24KT
08/15Z 22018G26KT
08/16Z 23021G29KT
08/17Z 24024G32KT
08/18Z 25026G36KT
08/19Z 25027G37KT
08/20Z 26027G37KT
08/21Z 26028G40KT
08/22Z 26028G40KT
08/23Z 27027G39KT
09/00Z 27027G39KT
OUTLOOK FOR 06Z SATURDAY THROUGH WEDNESDAY...
SAT NIGHT...WNW WINDS 25KT WITH GUSTS UP TO 40KT. VFR.
SUN...VFR WITH GUSTY NW WINDS 25-35KT.
MON...VFR WITH DIMINISHING NW WINDS.
TUE...VFR THEN POSSIBLE SUB VFR AS A WARM FRONT APPROACHES.
WED...SUB VFR POSSIBLE.
&&
.MARINE...
STRONG COLD FRONT MOVES ACROSS THE WATERS BY EARLY THIS AFTERNOON
FOLLOWED BY GALE FORCE WINDS. INITIALLY GALE FORCE GUSTS WILL LIKELY
ONLY BE NEARSHORE THIS AFTERNOON...BUT AS CAA KICKS IN THIS EVENING
EXPECTING GALES ACROSS ALL WATERS TONIGHT INTO SUNDAY. GALES MAY BE
CONFINED MORE TO THE NEARSHORE SUN AFTERNOON. IN RESPONSE...SEAS ON
THE OCEAN SHOULD BUILD WILL BUILD SCA LEVELS THIS MORNING IN
STRENGTHENING SW FLOW AHEAD OF THE FRONT AND THEN TO 8 TO 9 FT IN
OFFSHORE WINDS IN THE WAKE.
ONLY A SLOW LET UP OF THE PRESSURE GRADIENT SUN NIGHT INTO
MONDAY...WITH WIND GUSTS FALLING BELOW GALE FORCE TO SCA SUN NIGHT.
SEAS WILL LIKEWISE DIMINISH. NEARSHORE SCA GUSTS POSSIBLE ON MONDAY.
SUB SCA CONDS EXPECTED MON NIGHT INTO TUES AS HIGH PRESSURE BUILDS
OVER THE WATERS.
NEXT CHANCE FOR SCA CONDS WILL BE WITH LOW PRESSURE AREA MOVING
TOWARDS THE AREA TUES NIGHT AND EVENTUALLY OFFSHORE ON WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
STRONG W TO NW WINDS WILL LIKELY RESULT IN NEGATIVE DEPARTURES IN
EXCESS OF 2 FT TONIGHT INTO SUNDAY. ASTRONOMICAL LOW TIDES WILL
GENERALLY RUN 1/2 TO 1 FT ABOVE MLLW. LOW WATER PROBLEMS WILL BE
POSSIBLE DURING THE TIMES OF LOW TIDE TONIGHT AND SUNDAY IF
DEPARTURES EXCEED 2 1/2 TO 3 FT. WILL HOLD OFF ON ANY LOW WATER
ADVISORIES AS OF YET.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES UNDER 30 PERCENT AND STRONG AND GUSTY WINDS
ARE EXPECTED SUNDAY AFTERNOON...HOWEVER WITH GREEN UP HAVING
OCCURRED ACROSS THE TRI STATE AREA...THE RISK OF RAPID FIRE
SPREAD WILL BE LIMITED.
&&
.HYDROLOGY...
RAINFALL THROUGH THIS AFTERNOON WILL LIKELY TOTAL UP TO 1/4 INCH.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THUNDERSTORMS. DRY WEATHER
EXPECTED TONIGHT THROUGH MONDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
CTZ005>012.
NY...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
NYZ067>081.
NJ...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT SUNDAY FOR
NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EDT SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&Hazardous weather outlook, May 7, 5:06 PM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 506 PM EDT FRI MAY 7 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-081700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 506 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EARLY SATURDAY MORNING. STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. A FEW GUSTS OF 45 TO 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-081700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 506 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:57 AM EDT | Marine Dense Fog Advisory | OKX | 4 hr |
Nearby
Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Wind Advisories in New Jersey, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.